Advertisement

Applied Mathematics & Optimization

, Volume 74, Issue 2, pp 229–271 | Cite as

Global Existence and Uniqueness of Weak and Regular Solutions of Shallow Shells with Thermal Effects

  • G. Perla Menzala
  • F. Travessini De CezaroEmail author
Article
  • 172 Downloads

Abstract

We study a dynamical thin shallow shell whose elastic deformations are described by a nonlinear system of Marguerre–Vlasov’s type under the presence of thermal effects. Our main result is the proof of a global existence and uniqueness of a weak solution in the case of clamped boundary conditions. Standard techniques for uniqueness do not work directly in this case. We overcame this difficulty using recent work due to Lasiecka (Appl Anal 4:1376–1422, 1998).

Keywords

Existence Uniqueness Global weak solutions 

Mathematics Subject Classification

58G20 58Z05 35Q72 

Notes

Acknowledgments

We would like to express our sincere thanks to the Referee of this Journal for his (or hers) suggestions which helped us to present this final version in much better form than our first version. The first author (GPM) would to acknowledge the partial support he obtained by the Brazilian Research Council (CNPq) though Project 3036/2013-0. He is also grateful to PRONEX / FAPERJ (E 26/110-560/2010) from the Brazilian Government. The second author (FTC) would to acknowledge the partial support from FAPERGS-Brazil Grant 1947-2551/13-3 and from CAPES-Brazil though project BEX 12220/13-2. She also would like to thanks the Department of Mathematics of the University of Memphis by the atmosphere, seminars and hospitality that she received when she was doing her post-doc research there during 2014. Her special gratitude to Prof. Jerry Goldstein, Prof. Gisele Goldstein and Prof. Irena Lasiecka.

References

  1. 1.
    Benabdallah, A., Lasiecka, I.: Exponential decay rates for a full von Kármán system of dynamic thermoelasticity. J. Differ. Equ. 160(1), 51–93 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bernadou, M., Oden, J.T.: An existence theorem for a class of nonlinear shallow shell problems. J. Math. Pure Appl. 9, 60(3):285–308 (1981)Google Scholar
  3. 3.
    de Monvel, A.B., Chueshov, I.: Uniqueness theorem for weak solutions of von Karman evolution equations. J. Math. Anal. Appl. 221(2), 419–429 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cagnol, J., Lasiecka, I., Lebiedzik, C., Marchand, R.: Hadamard well-posedness for a class of nonlinear shallow shell problems. Nonlinear Anal. 67(8), 2452–2484 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Chueshov, I., Lasiecka, I.: Existence, uniqueness of weak solutions and global attractors for a class of nonlinear 2D Kirchhoff–Boussinesq models. Discret. Contin. Dyn. Syst. 15(3), 777–809 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ciarlet, Ph: Mathematical elasticity, Theory of shells, Vol. III, Studies in Mathematics and its Applications, vol. 29. North-Holland Publishing Co., Amsterdam (2000)Google Scholar
  7. 7.
    Delfour, M.C., Zolésio, J.-P.: Differential equations for linear shells: comparison between intrinsic and classical models, In: Advances in Mathematical Sciences. CRM Proc. Lect. Note, vol. 11, pp. 41–124. AMS, Providence (1997)Google Scholar
  8. 8.
    Grisvard, P.: Caractérisation de quelques espaces d’interpolation. Arch. Ration. Mech. Anal. 25, 40–63 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Koch, H., Lasiecka, I.: Hadamard wellposedness of weak solutions in nonlinear dynamic elasticity-full von Kármán systems. In: Evolution Equations, Semigroups and Functional Analysis, Progress in Nonlinear Differential Equations Appl. vol. 50, pp. 197–216. (2002)Google Scholar
  10. 10.
    Koiter, W.T.: On the nonlinear theory of thin elastic shells III. Nederl. Akad. Wetensch. Proc. Ser B 69, 33–54 (1966)MathSciNetGoogle Scholar
  11. 11.
    Lasiecka, I.: Finite-dimensionality of attractors associated with von Kármán plate equations and boundary damping. J. Differ. Equ. 117(2), 357–389 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Lasiecka, I.: Uniform stabilizability of a full von Kármán system with nonlinear boundary feedback. SIAM J. Control Optim. 36(4), 1376–1422 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Lasiecka, I.: Weak, classical and intermediate solutions to full von Kármán system of dynamic nonlinear elasticity. Appl. Anal. 68(1–2), 121–145 (1998)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Lasiecka, I.: Uniform decay rates for full von Kármán boundary conditions and partial dissipation. Commun. Partial Differ. Equ. 24, 1801–1847 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Lions, J.L., Magenes, E.: Non-homogeneous Boundary Value Problems and Applications, vol. I. Springer, New York (1972)CrossRefzbMATHGoogle Scholar
  16. 16.
    Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer, New York (1983)CrossRefzbMATHGoogle Scholar
  17. 17.
    Perla Menzala, G., Travessini De Cezaro, F.: Some properties of shallow shells with thermal effects. Adv. Differ. Equ. 18(11–12), 1073–1104 (2013)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Naghdi, P.M.: Foundations of Elastic Shell Theory, vol. IV. North-Holland Publishing Co., Amsterdam (1963)Google Scholar
  19. 19.
    Sanders Jr, J.L.: Nonlinear theories for thin shells. Quart. Appl. Math. 21, 21–36 (1963)MathSciNetGoogle Scholar
  20. 20.
    Sedenko, V.I.: On the uniqueness theorem for generalized solutions of initial-boundary problems for the Marguerre-Vlasov vibrations of shallow shells with clamped boundary conditions. Appl. Math. Optim. 39(3), 309–326 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Taylor, M.E.: Partial Differential Equations I. Basic Theory, Applied Mathematical Sciences, vol. 115. Springer, New York (2011)Google Scholar
  22. 22.
    Travessini De Cezaro, F.: Mathematical analysis for a dynamical system of shallow shells of Marguerre Vlasov’s type with thermal effects, (in Portuguese), Doctoral Thesis, Federal University of Rio de Janeiro, Brazil, (2011)Google Scholar
  23. 23.
    Vorovich, I.I.: Nonlinear Theory of Shallow Shells, Applied Mathematical Sciences, vol. 133. Springer, New York (1999)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.National Laboratory of Scientific Computation, (LNCC/MCTI)PetrópolisBrazil
  2. 2.Federal University of Rio de Janeiro (IMUFRJ)Rio de JaneiroBrazil
  3. 3.Institute of Mathematics, Statistics and PhysicsFederal University of Rio Grande (FURG/IMEF)Rio GrandeBrazil

Personalised recommendations